Thunderstorm Wind, Clinton
- When
- March 30, 11:15 PM EST
- Where
- Clinton County, 3 mi W of Frankfort
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.283, -86.567
A few trees were blown down west of Frankfort.
3 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before the first event at Mar 30, 3:00 PM EST, 8 hours 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 300 PM EST WED MAR 30 2005 .DISCUSSION...CDFNT ACROSS IA THROUGH MO SOUTHWARD INTO TX. WRMFNT EXTENDS OVR PARTS OF NRN INDIANA. VIS SATE SHOWING PLENTY OF CU DEVELOPMENT ACROSS WRN IL. RADAR ALSO SHOWING SUPERCELLS ACROSS WEST CENTRAL IL. MODELS APPEAR TO HAVE HAD A FEW INITIALIZATION ISSUES. GFS IS TRENDING WEAKER AND FASTER WITH LOW (PER HPC DISCUSSION). GFS CONTS THIS TREND...OVR LAST FEW MODEL RUNS...THUS WL LEAN TOWARD GFS FOR THIS FORECAST. MAIN FORECAST ISSUE WL BE POSSIBLE SVR WX THIS EVENING AND TONIGHT. MODERATE RISK OF SVR WX ACROSS CTRL INDIANA THIS EVENING. STRONG SFC LOW AND ASSOCIATED CDFNT POISED TO MV INTO IL BY 00Z THU. BUFKIT SOUNDINGS SUGGEST PLENTY OF INSTABILITY THROUGH MIDNIGHT. FORECAST LIS OF -4C ACROSS WRN FA WITH -2C EAST IN CONJUNCTION WITH CAPE OF 1000-1500 J/KG WL AID IN RAPID TSRA DEVELOPMENT. THIS IS IF DRY SLOT DOES NOT WORK ITS WAY INTO FA BEFORE TSRA DO. IF TSRA DO GET GOING ACROSS FA...THEY WL HAVE PLENTY OF INSTABILITY TO WORK WITH. LL JET ACROSS CTRL INDIANA ON THE ORDER OF 40-50KTS. H3 JET PLACES NWRN CWA IN 100KT LEFT FRONT PORTION OF JET WITH CORE TO MV OVR CTRL INDIANA OVRNGT. WITH H85 WINDS NEAR 50KTS AND TSRA IN THE AREA...DAMAGING WINDS ARE POSSIBLE. IN ADDITION...MID LEVEL LAPSE RATES ARE ON THE ORDER OF 7 C/KM. WITH FREEZING LEVELS FORECAST TO BE AROUND 10000 FT...LARGE HAIL WL ALSO BE POSSIBLE. 0-1KM SRH WL GENERALLY BE ABOVE 150 M2/S2. WITH AMOUNT OF SHEAR IN LOWER ATMOSPHERE...WL HAVE TO KEEP AN EYE ON POSSIBLE TORNADIC DEVELOPMENT. ONE MAIN CONCERN WL BE AMOUNT OF AVAILABLE LL MOISTURE. AT 17Z...UPPER 50S DEWPOINTS WERE SURGING NORTHWARD INTO SRN IL. AT PRESENT...LCL AND LFC HEIGHTS ARE REALLY HIGH. WL CONT WITH SVR WORDING IN ZFP UNTIL FROPA. APPROX. FROPA TIMING IS AS FOLLOWS... KLAF-KHUF-KLWV 05Z-07Z KGUS-KIND-KBMG 07Z-09Z KMIE-KGEZ-KBAK 09Z-11Z ONCE FROPA OCCURS ONLY A FEW LINGERING SHRA WL BE POSSIBLE. THU INTO THU NGT...UPPER SYSTEM CONTS TO LINGER ACROSS FA. H5 S/WVS PIVOTING ACROSS AREA MUCH OF THU AND THU EVENING. TIME SECTIONS KEEP LOW CLOUDS ACROSS CTRL INDIANA THROUGH EARLY EVENING. BY THU EVENING...EXPECT TO SEE HIGH PRESSURE NUDGE INTO FA. LOW CLOUDS WL DIMINISH BUT SKIES WL REMAIN PC. THIS IS DUE TO CIRRUS CLOUDS ASSOCIATED WITH SRN SYSTEM MVG NE OUT OF GULF REGION. MOS GUIDANCE APPEARS REASONABLE OVR NEXT 36 HRS CONSIDERING FROPA AND EXPECTED CLD CVR. WL USE BLEND. && .IND WATCHES/WARNINGS/ADVISORIES...TORNADO WATCH EXTREME WESTERN INDIANA UNTIL 900 PM EST. && BIELINSKI
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1043 PM EST WED MAR 30 2005 INZ021-028>031-035>049-051>057-060>065-067>072-010337- BARTHOLOMEW-BOONE-BROWN-CARROLL-CLAY-CLINTON-DAVIESS-DECATUR- DELAWARE-FOUNTAIN-GREENE-HAMILTON-HANCOCK-HENDRICKS-HENRY-HOWARD- JACKSON-JENNINGS-JOHNSON-KNOX-LAWRENCE-MADISON-MARION-MARTIN-MONROE- MONTGOMERY-MORGAN-OWEN-PARKE-PUTNAM-RANDOLPH-RUSH-SHELBY-SULLIVAN- TIPPECANOE-TIPTON-VERMILLION-VIGO-WARREN- 1043 PM EST WED MAR 30 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TONIGHT SEVERE THUNDERSTORMS SHOULD END IN WESTERN INDIANA BY 4 AM EST THURSDAY MORNING. THUNDERSTORMS WILL AFFECT CENTRAL AND EASTERN INDIANA OVERNIGHT...BUT SHOULD STAY BELOW SEVERE LIMITS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NECESSARY INTO EARLY THURSDAY.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 908 PM EST WED MAR 30 2005 INZ021-028-029-035-036-043>045-051>053-060-061-067-068-310235- CARROLL-CLAY-DAVIESS-FOUNTAIN-GREENE-KNOX-MONTGOMERY-OWEN-PARKE- PUTNAM-SULLIVAN-TIPPECANOE-VERMILLION-VIGO-WARREN- 908 PM EST WED MAR 30 2005 ...TORNADO WATCH EXPIRED... ...SEVERE THUNDERSTORM WATCH FOR MOST OF WESTERN INDIANA UNTIL 4 AM EST... THE TORNADO WATCH THAT WAS IN EFFECT FOR PARTS OF INDIANA THIS EVENING HAS BEEN ALLOWED TO EXPIRE. HOWEVER...SEVERE THUNDERSTORMS WITH LARGE HAIL OR DAMAGING WINDS WILL BE POSSIBLE IN THE WESTERN PARTS OF INDIANA THROUGH THE EARLY MORNING. KWIATKOWSKI
The Indianapolis radar (KIND), 69 km away, was scanning. The volume nearest the first event began at 04:13 UTC.
3 thunderstorm wind. Local standard time, as filed.
A few trees were blown down west of Frankfort.
A large tree and several limbs were taken down.
Trees and power lines were blown down on Old Highway U.S. 50 West.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2005Every state in 2005This day in weather historyWarnings in Indiana, March 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5437042, 5437043, 5437044.